How Can I Prevent Constipation After Taking a Multivitamin?

by
Filed Under: General Health
Last Reviewed 02/06/2014

How Can I Prevent Constipation After Taking a Multivitamin?

After taking any multivitamin for a few days, I become constipated. What can be done to relieve the problem?

 

More than likely it's the iron in the multivitamin that's causing the problem. Various forms of iron can be constipating to some people. I would suggest one of four things:

First, you might try taking the multivitamin in the middle of your largest meal when the hydrochloric acid levels in your stomach are elevated. Iron requires adequate acid levels to be digested properly.

Second, take a digestive enzyme after your meals.

Third, use a stool softener, especially if constipation is something you have problems with anyway.

And fourth, take a multivitamin that doesn't contain iron in its formula. Freeda Vitamins manufactures a product called Iron-free Ultra-Freeda

More Advice From Dr. Williams

DISCLAIMER: The content of DrDavidWilliams.com is offered on an informational basis only, and is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the guidance of a qualified health provider before making any adjustment to a medication or treatment you are currently using, and/or starting any new medication or treatment. All recommendations are "generally informational" and not specifically applicable to any individual's medical problems, concerns and/or needs.

 
Enjoy What You've Just Read?

Get it delivered to your inbox! Signup for E-News and you'll get great content like you've just read along with other great tips and guides from Dr. Williams!

Enjoy What You've Just Read?

Get it delivered to your inbox! Signup for E-News and you'll get great content like you've just read along with other great tips and guides from Dr. Williams!